Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Overnight Facial Lipodystrophy
Apr 19, 1999

I have been on Hydrox, Crixivan, Zerit, Acyolvir and DDI for almost 1 year. Altho I have not gained weight I have not lost any----until this past week. I dropped 9 lbs in 10 days, and my face sank literally overnight. I have a great appetite and eat regularly. I have no diarhea. My Dr will not prescribe testostorone or any other type of weight gaining drugs because he says my loss is due to Lipodystrophy and not wasting. My last testostorone level was in the middle range and I have no symptoms of low testostorone. He doesn't want to change my drugs since I have stayed at 0 viral load for over a year. What should I do?

Response from Dr. Fisher

So why did you lose 9 pounds in 10 days??? Have you had a body composition study (such as BIA) yet...this will help to determine if you have lost lean body mass. Your options then would be to change doctors or convince your current doc to take this seriously. There is data that in the face of undetectable viral load that switching from a PI (like crixivan) to a non-nuke (viramune or sustiva) is safe (viral loads usually stay undetectable) and may help reverse lipodystrophy. But please remember thatg an undetectable viral load is not to be taken for granted...it is a significant achievement and a wonderful result. So be careful in what you do. Alvan Fisher, M.D.


Previous
Improving facial appearence.
Next
AIDS Wasting in the Facial Area

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement